MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY¿ TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 33600030
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that the surgeon was performing a conventional infinity total ankle replacement went that wrong.After initial sizing and checking, the cuts were made.Then the cuts looked different from what we sized so we went back to check the sizing again and then the sizing was completely different from the previous pictures and the cuts were too wrong so we couldn¿t proceed with an infinity procedure.The patient was closed up and a week later they went in for a ankle arthrodesis.
 
Additional Manufacturer Narrative
Correction d9/h3 product return, h3 reason for no evaluation.The complaint could be confirmed, since the returned image for evaluation matches the alleged failure.Medical profession reviewed the received information and noted: i do not think there is a mismatch between the size of the cutting block and the bone resections.The x-rays are however suggesting that the initial rotation of the first jig was not made in the optimal rotational position, and/or that the tibial cut guide unintendedly guide shifted a bit laterally.The x-rays suggest that unintendedly the lateral cut on the tibial side was made a bit further laterally than usual, ending up in the syndesmotic tibial gutter.This can explain the experienced mismatch between the size of the cutting block and the size of the tibial area that was experienced after bone resection.This seems to be supported by the fact that the cement spacer has no support on the lateral tibial side.The whole-leg x-rays support the above suggestions, looking at the projections of the pin holes, both in the proximal and the distal tibia.See the position of the holes lateral to the mechanical axis in the attached file.To either confirm or reject this hypothesis, a ct-scan to assess the tibial torsion and to assess the exact place of the bone cuts will give the necessary information.No irregularities could be found in relation to any instrument.No irregularities could be found in relation to any implant, as there was no device implanted in this case.No other irregularities could be found.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text: device not returned.
 
Event or Problem Description
It was reported that the surgeon was performing a conventional infinity total ankle replacement went that wrong.After initial sizing and checking, the cuts were made.Then the cuts looked different from what we sized so we went back to check the sizing again and then the sizing was completely different from the previous pictures and the cuts were too wrong so we couldn't proceed with an infinity procedure.The patient was closed up and a week later they went in for a ankle arthrodesis.

Brand Name
INFINITY¿ TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14337006
Report Number3010667733-2022-00178
Device Sequence Number17452261
Product Code HSN
UDI-Device Identifier00889797004008
UDI-Public00889797004008
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K123954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number33600030
Device Catalogue Number33600030
Device Lot Number2488554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown